Alert archive / Tennessee / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Nashville, TN

August 11, 2001Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 11, 2001, 3:46 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2001, 3:46 PM CDT (20:46 UTC)
Expired
Aug 11, 2001, 7:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 112046
FFWBNA
FFWBNA
TNC181-120000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT SAT AUG 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 700 PM CDT

* AT 346 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN FROM WAYNESBORO TO CYPRESS INN...MOVING SOUTH SOUTHEAST AT 5
  TO 10 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
  FROM FLATWOODS...TO WAYNESBORO...TO CYPRESS INN THROUGH 700 PM CDT.

FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY 
OCCURRING. FLOODING WILL EFFECT NUMEROUS ROADS...STREETS AND 
HIGHWAYS...ESPECIALLY IN LOW LYING AREAS...AROUND THE COUNTY. 

DO NOT DRIVE THROUGH FLOODED AREAS BY ANY MEANS. TAKE AN ALTERNATE 
HIGH GROUND ROUTE TO REACH YOUR DESTINATION. 
$$
14
JBW
LAT...LON 3536 8798 3502 8799 3504 8762 3544 8763

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:01 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 11, 2:01 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT SAT AUG 11 2001

WELL...CONVECTION FROM KY IS FINALLY TAKING THE SRN TURN OVER THE
LAND BETWEEN THE LAKES REGION WHILE AFTERNOON HEATING IS PRODUCING
NEW CONVECTION ACROSS THE REGION...MOST NOTABLY THE ERN PLATEAU. WIDE
RANGE OF TEMPS ENCOMPASS THE AREA...DUE TO SPORADIC THICK CLOUD COVER
NEXT TO MOSTLY SUNNY SKIES. COLD FRONT IS ELONGATED FROM LEX-PAH-FSM-
SPS. THE OTHER 2 APPARENT BOUNDARIES ARE ACROSS ERN AL (ANB-AUO-
DHN) AND OVER ERN MS (TUP-MEI-GPT).

LATEST 88D COMPOSTIVE REFLECTIVITY LOOP HAS LARGE AREA OF TSRA OVER
WRN KY DOWN TO HOUSTON COUNTY...WITH TOPS TO 45K. MOVEMENT OF THE KY
STORMS IS TO THE E WHILE THE LAND BETWEEN THE LAKES STORMS ARE
MOVING S.

NONE OF MIDDLE TN AWOS STATIONS ARE REPORTING...BUT A WIDE RANGE OF
TEMPS EXIST DUE TO CLOUDINESS AND CONVECTION. AT NOON NASHVILLE HAD
CLIMBED TO 85 (CONVECTIVE TEMP) WHILE CSV WAS 78.  ONLY 71 AT EVV
WITH A THUNDERSTORM.

THE COMBINATION OF PWS AROUND 2 INCHES...LOW FLASH FLOOD
GUIDANCE AND WEAK MID LEVEL FLOW...BRINGS THE POSSIBILITY OF A
FEW FLASH FLOOD WARNINGS. WE ARE MONITORING RADAR TRENDS.

SYNOPTICALLY...THE BIGGEST FEATURE IS AN AMPLIFYING MID AND UPPER
LEVEL RIDGE THAT EXTENDS FROM THE FOUR CORNERS REGION INTO THE
CANADIAN ROCKIES. THIS WILL KEEP A TROUGH ACROSS THE GREAT LAKES INTO
THE APPALACHIANS.  THIS WILL ALSO HELP PUSH THE PESKY FRONT THROUGH
ALL OF MIDDLE TN BY MONDAY MORNING. THIS WILL BRING IN SOME
DRIER AIR...WITH DEW POINTS IN THE MID 60S.

FORECAST PROBLEM OF THE PERIOD...POPS...

1ST OF ALL...WILL LOOK AT THE 88D AT PRESS TIME TO MAKE THE FINAL
CALL WHAT TO DO WITH POPS...BUT PLAN ON LIKELY OR CATEGORICAL POPS
THIS EVENING ACROSS THE PLATEAU AND ACROSS THE TN RIVER. ALL 3
MODELS BLEW THE 12Z QPF INITIALIZATION. OTHERWISE THE MODELS LOOK
FAIRLY TYPICAL FOR MID SUMMER. THE FRH DATA IS MORE CLEAR WITH THE
OPTIMUM TIMES THIS EVENING AND ALSO ON SUNDAY.

SECONDLY...WITH THE 1025 MB HIGH SLIDING BEHIND ANOTHER COOL FRONT
OUT OF MANITOBA AND SASKATCHEWAN...THE AREAL COVERAGE OF PRECIP OVER
THE LAST COUPLE OF WEEKS SHOULD BE COMING TO AN END. HAVING SAID
THIS...THE CWA WILL BE UNDER NW FLOW THROUGHOUT THE WEEK. WILL LET
THE NEXT COUPLE OF SHIFTS LOOK AT THE EXTENDED FURTHER.  FOR NOW A
FAIRLY DRY EXTENDED.

COORDINATED WITH SDF...JKL AND PAH

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA WB 073/086 071/088  5531
CSV WB 070/082 067/085  7631

.BNA...NONE
GORDON

Nearby

Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.